ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

An upper bound for Cubicity in terms of Boxicity

Chandran, LS and Mathew, KA (2009) An upper bound for Cubicity in terms of Boxicity. In: Discrete Mathematics, 309 (8). pp. 2571-2574.

This is the latest version of this item.

[img] PDF
111111.pdf - Published Version
Restricted to Registered users only

Download (373kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...

Abstract

An axis-parallel b-dimensional box is a Cartesian product R-1 x R-2 x ... x R-b where each R-i (for 1 <= i <= b) is a closed interval of the form [a(i), b(i)] on the real line. The boxicity of any graph G, box(G) is the minimum positive integer b such that G can be represented as the intersection graph of axis-parallel b-dimensional boxes. A b-dimensional cube is a Cartesian product R-1 x R-2 x ... x R-b, where each R-i (for 1 <= i <= b) is a closed interval of the form [a(i), a(i) + 1] on the real line. When the boxes are restricted to be axis-parallel cubes in b-dimension, the minimum dimension b required to represent the graph is called the cubicity of the graph (denoted by cub(G)). In this paper we prove that cub(G) <= inverted right perpendicularlog(2) ninverted left perpendicular box(G), where n is the number of vertices in the graph. We lso show that this upper bound is tight.Some immediate consequences of the above result are listed below:1. Planar graphs have cubicity at most 3inverted right rpendicularlog(2) ninvereted left perpendicular.2. Outer planar graphs have cubicity at most 2inverted right perpendicularlog(2) ninverted left perpendicular.3. Any graph of treewidth tw has cubicity at most (tw + 2) inverted right perpendicularlog(2) ninverted left erpendicular. Thus, chordal graphs have cubicity at most (omega + 1) inverted right perpendicularlog(2) ninverted left perpendicular and circular arc graphs have cubicity at most (2 omega + 1)inverted right perpendicularlog(2) ninverted left perpendicular, where omega is the clique number.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to Elsevier Science.
Keywords: Cubicity;Boxicity;Interval graph;Indifference graph
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Depositing User: Id for Latest eprints
Date Deposited: 28 Aug 2018 15:29
Last Modified: 28 Aug 2018 15:29
URI: http://eprints.iisc.ac.in/id/eprint/60562

Available Versions of this Item

Actions (login required)

View Item View Item